IGA Coolum Kite Festival 2007


This is an archived copy of an event that has already passed. It is online for informational purposes only.
Social:   
  • Dates: to
  • Location: Stumers Creek, Coolum Beach, Not Assigned 0000 Queensland
2007  Kite Festival program of events
 
The 2007 IGA Coolum Kite Festival has revealed its exciting program for this year's event from 22-23 September, including fireworks, demonstrations by the RAAF Roulettes, a fantastic live music program, kite surfing, sculptures and much more.
 
The festival will kick off at 10am on Saturday and will be officially opened by Maroochy Mayor, Cr Joe Natoli at 6pm on the Main Stage.
 
This will be followed by a spectacular evening display of night kite flying, fireworks and the 'wings of desire' spectacular featuring flying lantern images, fire twirling, pyrotechnics, skydiving and more, in a visual and musical display encompassing the ocean, the sky and the creek.
 
Music will set the scene for visitors to explore the imagery and sculptures, while local band, OKA, who recently returned from Canada where they featured at the Montreal Jazz Festival, will feature on the main stage on Saturday night. Brisbane bands like Dubdoubt and Neighbourhood Groove Collective will be sure to have crowds dancing on the beach over the weekend as well.
 
"We are really excited about the high calibre of entertainment and activities at this year's event and are confident that the festival will continue to attract the rave reviews it has received in the past from the estimated 40,000 visitors making the pilgrimage down the beach to the creek," said Noel Mooney, IGA Coolum Kite Festival Chairman.
 
"The skies will be alive with the spectacular array of kites during the day and the evening program will provide a diverse range of entertainment by moonlight."
 
The vibrant community event, which has grown in popularity over the years, has attracted some of the best national and international kite flyers, artists and entertainers to the spectacular beach side location.
 
There will be kites of all shapes and sizes on display, including some massive character and theme-based kites and spectators will also have the opportunity to participate in a series of windsock, kite flying and lantern-making workshops.
 
A full copy of the program is available at www.coolumkitefestival.com and this community event is free of charge.

IGA Coolum Kite Festival Program

Saturday 22 September 2007

10.00am The IGA Coolum Kite Festival commences Kite Flying Area & Beach kiteflying, roving entertainment, artistic displays, food stalls and much more...
Sand Sculpture Artist Beach Presented by Coffee Club Coolum (work in progress)
10.30am Tiny Tots Workshop Park Stage (30 mins)
Kitemaking Workshops VIP Tent (2 hrs) Presented by Coolum Commerce
11.00am Dual Line Sportkites and Aerial Spectacle Kite Flying Area & Beach (20mins)
11.30am Breakdance Performance Main stage (10 mins)
12.00pm Hip Hop Breakdance Workshop Park stage (60 mins)
Balinese/Indonesian Traditional Kites Kite Flying Area & Beach (20mins)
1.00pm Comedy Circus Show Park stage (60 mins)
Quad Line Sportkites and Aerial Spectacle Kite Flying Area & Beach (20mins)
2.00pm Circus Workshop Park stage (60 mins)
Single line exhibition kite display Kite Flying Area & Beach (20mins) Presented by Bluescrew
Live Music 'Dubdoubt' Main Stage (40 mins)
Off The Lip Kite Surfing Event start Beach Area (Weather Permitted) May move to same time Sunday (30 min). Presented by Lend Lease.
3.00pm Sand Sculpting Workshop Beach (45 mins) Presented by Coffee Club Coolum
RAAF Roulettes Aerobatic Formation Display Overhead (15 mins)
Balloon Workshop Park stage (60 mins)
3.30pm Balinese/Indonesian Traditional Kites Kite Flying Area & Beach (20 mins)
4.30pm KAOS Precision Kite Flying Team Kite Flying Area & Beach (20 mins) Presented by The Shop Products of Convenience
5.00pm Quad Line Sportkites & Team Performances Kite Flying Area & Beach (20 mins)
Live Music 'Neighbourhood Groove Collective' Main Stage (40 mins)
5.45pm Lantern Parade Information Tent 2 (30 mins)
6.00pm Official Opening and Welcome Main Stage (15 mins)
6.20pm Night Flying and Sportkite Ballet Kite Flying Area & Beach (20 mins)
7.00pm Commencement of the IGA Night Time Spectacular Live Music - 'Oka' Main Stage (90 mins)
7.45pm Skydiving Spectacular Overhead (15 mins) Presented by IGA
8:00pm Wings of Desire Spectacular Kite Flying Area & Beach (30 mins) Supported by Festivals Australia
8.30pm Fireworks Display Overhead (15 mins) Presented by IGA
9.00pm Close
 
Sunday 23 September 2007

10.00am The Festival Commences Kite Flying Area & Beach Single LIne Fighter and Dancing kite display
Sand Sculpture Artist Beach Presented by Coffee Club Coolum (work in progress)
10.30am Tiny Tots Workshop Park Stage (30 mins)
Kitemaking Workshops VIP Tent (2 hrs) Presented by Coolum Commerce
11.00am Dual Line Sportkites Kite Flying Area & Beach (20mins)
Live Music: Jali Buba Kuyateh & Kiyaa Looloo Main stage (30 mins)
11.30am Breakdance Performance Main Stage (10 Mins)
12.00pm Hip Hop Breakdance Workshop Park stage (60 mins)
Balinese/Indonesian Traditional Kites Kite Flying Area & Beach (20 mins)
1.00pm Comedy Circus Show Park stage (60 mins)
Quad Line Sportkites Kite Flying Area & Beach (20mins)
1.30pm Skydiving Display Overdead (15 mins)
Live Music: 'Groovelands' Main Stage (30 mins)
Single Line Exhibition Kite Display Kite Flying Area & Beach (20 mins) Presented by Bluescrew
Kitemaking Workshops VIP tent (2 hours) Presented by Coolum Commerce
2.00pm Circus Workshop Park stage (60 mins)
Off The Lip Kite Surfing Event start Beach Area (Weather Permitted) Sunday launch in the event that Saturday's launch was unsuccessful.  Presented by Lend Lease
Sand Sculpting Workshop Beach (60 mins) Presented by Coffee Club Coolum
2.30pm KAOS Precision Kite Flying Team Kite Flying Area & Beach (20 mins) Presented by The Shop Products of Convenience and dual sportkite performances
3.00pm RAAF Roulettes Aerobatic Formation Display Overhead (15 mins)
Balloon Workshop Park stage (60 mins)
3.15pm Draw of Program Competition Main Stage Presented by Hyatt Regency Coolum
Dual Line Sportkites Kite Flying Area & Beach (20 mins)
3.30pm Balinese/Indonesian Traditional Kites Kite Flying Area & Beach (20 mins)
4.00pm Festival Close
 
Other Non Scheduled Activities To Be Listed:  • Sand Sculpture Displays • Kitesurfing Displays • Roving Entertainment • Artistic & Sculptural Displays • Food & Craft Stalls • Tandem Skydiving • Facepainting
Times may change according to wind conditions

For Last Minute & Up to date information a full copy of the program is available at www.coolumkitefestival.com and this community event is free of charge.


Kite festival transport, tides and road closure information
 
Festival organisers are urging all motorists to take advantage of the free parking and bus services available during the upcoming IGA Coolum Kite Festival from September 22-23, due to a number of road closures in and around the Coolum area.  
 
Over 40,000 visitors are expected to converge upon Coolum Beach for the festival, which will see Stumers Creek Road closed from 1pm on Friday, September 21 to 6pm on Sunday, September 23.
 
The David Low Way will also be closed through the main street of Coolum, between Hewitt Street and Springfield Avenue on Saturday, September 22 from 1pm to 10pm and on Sunday, September 23 from 9:30am to 5pm.
 
There will be a number of detours in place through Coolum directing traffic via Hewitt Street and Springfield Avenue.
 
"I would like to urge all motorists to be patient around road closures and would encourage all visitors to take advantage of the free parking and shuttle busses available for the duration of the festival," said Noel Mooney, IGA Coolum Kite Festival Chairman.
 
Busses will run between Beach Road and Stumers Creek with pick up points in four locations including the Coolum Sports Complex, Jack Morgan Park, Tickle Park and Elizabeth Street (behind Element on Coolum).  There will be free parking available at the Coolum Sports Complex, Jack Morgan Park and Elizabeth Street.
 
All road closures and detours will be clearly signed for ease and accessibility, traffic within these closure points will be notified to give way to pedestrians at all times.
 
Tides at Stumers Creek will reach a high of approximately 1.66m at 5:00pm on Saturday, with fine weather predicted for the whole weekend. 



Soar like a sea eagle at the IGA Coolum Kite Festival, home to a dazzling display of kite flying, kite surfing, live performances, artistic creations and interactive workshops. Staged at the colourful Coolum beach, this environmentally friendly event provides a breath of fresh air to a Sunshine Coast September. Watch the kite surfers tackle the tubes in this gusty and gutsy event. Here the sky, quite literally, is the limit.
 
IGA Coolum Kite Festival
From 22 Sep 07 To 23 Sep 07
Stumers Creek, Coolum Beach
For more information about the 2007 Coolum Kite Festival contact: ph 5446 2500
 
Founded in 2000 and still going strong! The 2007 Coolum Kite Festival is shaping up to be bigger and better than ever.
 
As always, the Coolum Kite Festival will showcase some of the best kite flyers from around the world. Kites of all shapes and sizes will be on display including some massive character and theme based kites. The 2007 Festival will also showcase Kite Surfers from around Australia competing in the competitive waves of Coolum Beach. Displays from parachute and aircraft fly-bys are also a regular inclusion, as is a huge cultural arts component and a popular music festival  that simmers in the moonlight over Stumers Creek. We hope to see you there!
 

 
01 August, 2007  Coolum represented at International Kite Festival
 
In the lead up to one of Australia's largest kite festivals, event representatives will travel to Indonesia on August 7, to promote the upcoming IGA Coolum Kite Festival to officials and kite flyers from around the world. 
 
The internationally renowned Bali International Kite Festival held from August 9-12, attracts thousands of people from over 25 countries worldwide.
 
IGA Coolum Kite Festival Chairman, Noel Mooney says that the Bali festival is a premier event and falls into a prime promotional period for the Sunshine Coast event, as it attracts thousands of spectators and coincides with the peak holiday period.
 
"We will be taking a number of ground-based promotional banners and aerial promotional kites, all vibrantly adorned with the 'IGA Coolum Kite Festival' logo to create excitement and encourage competitors and kite-flying enthusiasts to come to Coolum in September," said Noel.
 
The IGA Coolum Kite Festival, a spectacular community event which has grown in popularity over the years, is expected to attract over 40,000 visitors this year.  The line-up will include a number of impressive personalities including members of the Balinese royal family, Prince Ida Bagus Ucrasena Narendra and Princess RA. Helmi Ginanti.
 
Noel, who will meet with the Balinese royals at the Bali festival, says that they will bring a great deal of Eastern tradition and colour to this years' Coolum festival, with their traditional Balinese 3D single-line kites displaying long tails, fine strings and bamboo structures.
 
 "The Prince and Princess will be ably assisted by Mr James Kekenusa, President of the Jakarata Kite Association and Secretary to of the ASEAN Kiting Council and those attending can expect a very colourful flying spectacular," said Noel.
 
"We are really excited about welcoming these visitors to the Coast and with the most extensive program to date, we are confident that this year's festival will continue to attract the rave reviews it has received in the past from the thousands of visitors who make the pilgrimage down the beach to the creek."
 
Steve Donovan, Master level sport kite pilot and Australian international competitor, along with Tony Rice, renowned artist and single-line kite art designer and Alan Bayley, president of the Queensland Kiteflyers Society, will also be among those attending the Balinese event.  They will be flying kites, running workshops, liaising with officials and promoting the upcoming IGA Coolum Kite Festival.
 
 
:

Map Location ( get directions )

Stumers Creek, Coolum Beach, Not Assigned




All Sunshine Coast events, gigs, functions etc... onsite are correct as per information provided at time of uploading, please always verify times or dates directly with the venues to avoid disappointment.